Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/digestive-health/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at [email protected]

    IBS-C and have developed anemia
    avatar
    IBS6567 posted:
    I have IBS-C and have had since childhood although it was never diagnosed until 10 years ago when I finally found a doctor who didn't "poo-poo" my symptoms with "more fiber, more water, more exercise" Geez, if it were that easy, I wouldn't have a problem.
    I took Zelnorm for a year and it helped a great deal, and then it was taken off the market. I now take Amitiza twice daily and it helps sometime. Recently I have been diagnosed with severe iron deficiency anemia so I am taking Ferrex 28 (prescription) and iron causes severe constipation. I've had three unpleasant and invasive test and no reason for the anemia has been found. I was to have a CT last week, but it had to be canceled after I had drunk a liter and a half of nasty barium solution because no one noted my iodine allergy and I wasn't prmedicated for the injected contrast. I insisted on talking with the radiologist when I learned the contrast contained iodine. He said had I not spoken up, I could have died from the reaction. I am still having horrible side effects from the barium solution (diarrhea, reflux, nausea, the worst heartburn I've ever had, gas, terrible headache) so I am very hesitant to go through with the CT rescheduled in two weeks. I am terribly frustrated that the treatment and tests for anemia are making me feel worse and be in constant pain. I've recently learned that cholesterol lowering meds and meds for GERD can cause anemia. I have been taken off both so the GERD is not a major issue too. If anyone else has experienced similar situations, I'd like to know what you have done or learned. After the almost fatal incident with iodine, I'm losing faith in the medical personnel and my GI doctor and his staff. I told several people involved with scheduling that I have had severe reaction (anaphylaxis ) from iodine but apparently no one noted it. The patient services rep did not put an allergy warning bracelet on me when I was admitted, so lots of folks "dropped the ball" on this one!


    Spotlight: Member Stories

    Hi, my name is Brittany and I'm 21 years old. I was diagnosed with Fibromyalgia earlier in 2012 and have had back/neck alignment problems since I ...More

    Helpful Tips

    Especially for the Newbies!
    Welcome to our board! We usually end up telling everyone this, so I thought it would be nice to put it in a "tip", so it would help you in ... More
    Was this Helpful?
    45 of 73 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.